Thunderstorm Wind, Floyd
- When
- August 22, 2:15 PM EST
- Where
- Floyd County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.333, -85.917
Trees were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 22, 2:12 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU AUG 20 2003 SHORT TERM (TONIGHT THROUGH MONDAY)... A WEAK COLD FRONT WILL SAG INTO SOUTHERN PORTIONS OF OUR FORECAST AREA (FA) TNGT...BEFORE EXITING ALL OF THE REGION MIDDAY SATURDAY. SOME DISAGREEMENT STILL WITH SPEED OF FROPA...& AGAIN HAVE ELECTED TO TAKE THE SLOWER PATH...WITH ONLY WEAK PUSH FROM THE NORTH ALOFT. EXTREME INSTABILITY ACRS RGN AT MID AFTN WITH CAPES 3-5K AND LIS MINUS 6 TO MINUS 12. CONVG ALNG SAID FNT SHOULD CONTINUE TO SPARK ADDITIONAL TSTM DVLPMNT INTO THE EVNG HOURS ... BEFORE LOSS OF HEATING STARTS TO SETTLE THINGS DOWN A BIT. EVEN THOUGH FRONT WILL STILL LINGER IN THE SOUTH THRU SATURDAY MID- DAY...ENUF CAPPING... AND DECAY IN DEEP MOISTURE... SHOULD PREVENT FURTHER DEVELOPMENT. OTHERWISE SCT-BKN CU EXPECTED ARND FA. RIDGE OF HIGH PRESSURE...BOTH SFC AND ALOFT...WILL BUILD INTO THE OHIO VLY SAT NITE THRU MONDAY WITH GENERALLY CLEAR SKIES. MUCH OF OUR FA WILL BE ON THE FRINGE OF A HEAT WAVE OFF TO OUR WEST...WITH HEAT GRDLY RETURNING TO OUR RGN SUNDAY AND ESPECIALLY MONDAY. ONCE AGAIN MOS TEMPERATURE GUIDANCE CLUSTERED AROUND EACH OTHER... AND WILL FOLLOW CLOSELY. EXTENDED (MONDAY NIGHT THROUGH FRIDAY)... AN AREA OF HIGH PRESSURE WILL KEEP THE EARLY PORTION OF THE WEEK DRY AND WARM...INCREASING HUMIDITY AND CLOUDS FOR TUESDAY. INSTABILITY AHEAD OF THE NEXT FRONT WILL ALLOW FOR SOME ISOLATED TSTORMS...WILL NEED MORE CONTINUITY IN THE MODELS SO I KEPT THE DAY DRY ATTM. THE ENSEMBLES AND GFS BOTH SHOW A EARLY WEDNESDAY MORNING ARRIVAL OF A COLD FRONT...ABOUT 12HRS EARLIER THAN PREVIOUS RUNS. SHWRS AND THUNDERSTORMS FOR WEDNESDAY AND COOLER TEMPS WITH THE CLOUDS AND RAINFALL. SLIGHTLY COOLER THAN NORM TEMPS AND LESS HUMID FOR THE LATE WEEK PERIODS...MODELS BEEN HINTING AT POSSIBLE SHWRS/TSTORMS FOR THURSDAY WITH THE UPPER LEVEL TROUGH...WILL GO DRY AS HIGH PRESSURE SHOULD MOVE IN QUICKLY BEHIND THE FRONT AND HALT ANY DEVELOPMENT THURSDAY AFTN. .LMK...NONE. STUREY/SCHOTT
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1220 PM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL LIKELY REACH BETWEEN 100 AND 105 DEGREES ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON. IF YOU ARE WORKING OR PLAYING OUTDOORS THIS AFTERNOON...REMEMBER TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. MEANWHILE...A FRONTAL BOUNDARY IS FORECAST TO SETTLE SOUTHWARD INTO THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THIS FEATURE, COUPLED WITH HIGH INSTABILITY AND MOISTURE VALUES, WILL HELP GENERATE SCATTERED THUNDERSTORMS ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA. A FEW OF THESE STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. ABUNDANT MOISTURE ALSO SUGGESTS THE STORMS WOULD CONTAIN TORRENTIAL RAIN. IN ADDITION...LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING FOR MUCH OF OUR AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE OF THUNDERSTORMS IS FORECAST DURING THE AFTERNOON AND EVENING HOURS NEXT WEDNESDAY AND THURSDAY, IN ASSOCIATION WITH ANOTHER FRONTAL BOUNDARY MOVING INTO THE REGION. THE POTENTIAL STRENGTH OF THESE STORMS IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. STUREY
The Louisville radar (KLVX), 40 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Large limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377023, 5377024.